1) A 34 y/o woman with AIDS was found to have a CD4+ lymphocyte…

Question Answered step-by-step 1) A 34 y/o woman with AIDS was found to have a CD4+ lymphocyte… 1) A 34 y/o woman with AIDS was found to have a CD4+ lymphocyte count of 45 cells/mm3 (normal >500 cells/mm3) at her last clinic visit. The patient had an extensive history of treatment with a variety of anti-retroviral drugs and had been taking zidovudine, lamivudine, and ritonavir. A tropism test showed that her HIV used the CCR5 receptor to enter the host cell. Therapy was started with a drug that prevents entry. Which of the following drugs was most likely given?A RibavirinB. EnfuvirtideC. DidanosineD. MaravirocE Indinavir  2) A 45 y/o black man reported to physician that few days earlier he had noticed a persistent yellow color in his eyes. One week ago, coming back from a trip to Central America, the man had started a treatment that included primaquine. Blood tests disclosed the following:RBC count: 3.8 x106/mm3 (normal 4.3-5.9 x106/mm3)Hemoglobin: 9 g/dL (normal 13.5-17.5 g/dL)Reticulocytes: 3.7% of RBC’s (normal 0.5-1.5%)WBC count: 15K/mm3 (normal 4500-11K/mm3 )3) The physician told the patient the he probably had  genetically induced enzyme defect that could explain his blood test results. Which of the following enzymes was most likely abnormal in this patient?A. Thymidylate synthaseB. Uroporphyrinogen decarboxylaseC. Pyruvate kinaseD. Dihydrofolate reductaseE. Glucose-6-phosphate-dehydrogenase4) . A 40 y/o man was recently found to be HIV positive, and he started a highly active anti-retroviral therapy (HAART) with lamivudine, stavudine, and atazanavir. Which of the following two steps in the HIV growth cycle were specifically affected by this drug regimen?A. Entry and proteolytic cleavageB. Entry and uncoatingC. Transcription and attachmentD. Attachment and uncoatingE. Transcription and proteolytic cleavage5)  At routine clinic visit, a 40 y/o man with a long standing history of AIDS was found to have a CD4+ lymphocyte count of 122 cells/mm3 (normal >500cells/mm3) despite his current highly active antiretroviral therapy. The physician decided to change the therapy and to include a drug that blocks the integration of reverse-transcribed HIV DNA into the chromosomes of host cells. Which of the following drugs was most likely given?A. ZidovudineB. AtaznavirC. LopinavirD. RitonavirE. Raltegravir6). A 45 y/o woman with AIDS had been receiving fluconazole for an esophageal Candida infection. The therapy was initially effective, but over time, its efficacy decreased, and the physician thought that the development of resistance had occurred. Which of the following was most likely the mechanism of fungal resistance to fluconazole in this patient?A. Gene-induced changes in fungal topoisomerase IIB. Increased fungal metabolism of the drugC. Gene-induced changes in fungal cytochrome P-450 enzymesD. Gene-induced changes in fungal RNA polymeraseE. Decreased fungal permeability of the drug7) . A 34 y/o woman reported to her physician that he had experienced genital burning pain for the past 2 days. The pain and burning were worse during urination and accompanied by fever and malaise. Physical examination revealed multiple blisters and ulcerative lesions in the vaginal area. A presumptive diagnosis of herpes genitalis was made, and an oral drug was prescribed. Which of the following steps of the viral growth cycle was most likely primarily inhibited by the prescribed drug?A. EntryB. UncoatingC. TranscriptionD. TranslationE. Proteolytic cleavageF. Assembly8). A 19 y/o  man comes to the office complaining of fever and a rash that started at his wrists and ankles and is now spreading up his extremities. The rash is also on his palms and soles. He also states that he has a headache that will not go away regardless of what he tries. He states that his symptoms started 4 days after he returned from camping the woods. He recalls being bitten by an insect but is unsure if it was a tick. Which of the following is the treatment of choice?A. DoxycyclineB. AcyclovirC. ChloramphenicolD. CiprofloxacinE. Trimethorprim and sulfamethoxazole•Follow up: Is the drug you chose safe in the gravid?.9)A mother brings her 10 y/o son to the clinic because she noticed  a rash on his arm. She also reports that her son ha a fever and has been complaining of tiredness, headache, chills, and backache. The mother states that her son returned from summer camp in the woods 2 weeks ago, where the boy told her he had been bitten by a tick. On physical exam, you notice a rash with a red, raised border and central clearing. What is the drug of choice, ie first-line, in this patient?A. Penicillin GB. TetracyclineC. CefuroximeD. DoxycylineE. Amoxicillin•Follow up: What is the MOA of the drug you chose?Follow up T/F: The correct drug will also kill P. aeruginosa. 10). A patient is diagnosed with Mycoplasma pneumonia. Which of the following is the most appropriate treatment?A. LevofloxacinB. AugmentinC. ErythromycinD. CiprofloxacinE. PenicillinFollow up: What are three possible untoward effects of the drug you selected?11). Which of the following exerts its action by inhibiting cell wall synthesis? A. AmoxicillinB. CiprofloxacinC. DoxycyclineD. ErythromyinE. Gentamicin12) follow up: What is the MOA of every drug that you DID NOT chose? A 5 y/o child with no known drug allergies is diagnosed in your clinic with bilateral acute otitis media. Which of the following is the drug of choice?A. LevofloxacinB. NitrofurantoinC. AmoxicillinD. DoxycyclineE. Gentamicin13) A 12 y/o boy reaches under his friend’s porch to retrieve a baseball and suffers a puncture wound to his left hand as a result of a bite by the friend’s cat. Within 24 hours, he becomes febrile and complains of chills, and the wound appears infected. Which drug(s) would be most appropriate to give this patient?A. Amoxicillin and clavulanateB. ErythromycinC. Trimethoprim-sulfamethoxazoleD. MetronidazoleE. GentamicinFollow up: What bug is most likely responsible for this unfortunate boy’s symptoms?14)Which of the following drugs must be administered with cilastatin to prevent degradation by renal dipeptidase?A. AmpicillinB. LevofloxacinC. ImipenemD. MeropenemE. SulbactamFollow up: What is the MOA of the drug you chose?   Health Science Science Nursing NURS 220 Share QuestionEmailCopy link Comments (0)